Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A note on Hermitian operators on function spaces


Author: Toshiko Koide
Journal: Proc. Amer. Math. Soc. 123 (1995), 765-769
MSC: Primary 47B38; Secondary 46E10, 46J99
DOI: https://doi.org/10.1090/S0002-9939-1995-1223515-3
MathSciNet review: 1223515
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this note we shall get concrete expressions of hermitian operators on a closed subspace of $ C(\Omega )$ which contains constant functions and separates points of $ \Omega $.


References [Enhancements On Off] (What's this?)

  • [1] E. Berkson and A. Sourour, The hermitian operators on some Banach spaces, Studia Math. 52 (1974), 33-41. MR 0355668 (50:8142)
  • [2] F. F. Bonsall and J. Duncan, Numerical ranges of operators on normed spaces and of elements of normed algebras, London Math. Soc. Lecture Note Ser., vol. 2, Cambridge Univ. Press, London, 1971. MR 0288583 (44:5779)
  • [3] F. F. Bonsall and J. Duncan, Numerical ranges II, London Math. Soc. Lecture Note Ser., vol. 10, Cambridge Univ. Press, London, 1973. MR 0442682 (56:1063)
  • [4] M. Cambern, Isometries of certain Banach algebras, Studia Math. 25 (1965), 217-225. MR 0172129 (30:2355)
  • [5] M. Cambern and V. D. Pathak, Isometries of spaces of differentiable functions, Math. Japon. 26 (1981), 253-260. MR 624212 (82h:46043)
  • [6] N. Dunford and J. T. Schwartz, Linear operators Part I: General theory, Interscience, New York, 1958. MR 1009162 (90g:47001a)
  • [7] K. Jarosz and V. D. Pathak, Isometries between function spaces, Trans. Amer. Math. Soc. 305 (1988), 193-206. MR 920154 (89e:46026)
  • [8] K. de Leeuw, Banach spaces of Lipschitz functions, Studia. Math. 21 (1961), 55-66. MR 0140927 (25:4341)
  • [9] W. P. Novinger, Linear isometries of subspaces of continuous functions, Studia Math. 53 (1975), 273-276. MR 0417770 (54:5818)
  • [10] T. Okayasu and M. Takagaki, Linear isometries of function spaces, RIMS. Kôkyûroku (Kyoto Univ.) 743 (1991), 130-140. (Japanese)
  • [11] V. D. Pathak, Linear isometries of absolutely continuous functions, Canad. J. Math. 34 (1982), 298-306. MR 658967 (83f:46023)
  • [12] R. R. Phelps, Lectures on Choquet's theorem, Van Nostrand, Canada, 1966. MR 0193470 (33:1690)
  • [13] N. V. Rao and A. K. Roy, Linear isometries of some function spaces, Pacific J. Math. 38 (1971), 177-192. MR 0308763 (46:7877)
  • [14] A. K. Roy, Extreme points and linear isometries of the Banach spaces of Lipschitz functions, Canad. J. Math. 20 (1968), 1150-1164. MR 0236685 (38:4980)
  • [15] K. W. Tam, Isometries of certain function spaces, Pacific J. Math. 31 (1969), 233-246. MR 0415295 (54:3385)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47B38, 46E10, 46J99

Retrieve articles in all journals with MSC: 47B38, 46E10, 46J99


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1995-1223515-3
Keywords: Hermitian operators, function spaces, closed unbounded $ \ast $-derivation
Article copyright: © Copyright 1995 American Mathematical Society

American Mathematical Society